Jump to content
CrazyBoards.org

Irritability and short temper before daily dose


Recommended Posts

Does anyone find that they are irritable and short tempered with low patience before taking their daily add meds? I get over stimulated by my kids energy levels and noise but after I take them I am much better. This is the very reason I find it so difficult to take med holidays. I can deal with no focus or lack of energy and motivation, but the temper and irritability are just to much.

Is this common for anyone else?

Link to comment
Share on other sites

YES! This happens to me also. My husband doesn't understand why and to be honest neither do I. I get really aggitated and grouchy in the morning before I take my Adderall. I tend to be snappy and say things that I really don't mean to say. Drug holidays are days when I'm home by myself in this house, b/c every little thing just pisses me off.

Link to comment
Share on other sites

I think I found what more of my problem with energy and irritability had to do with. I take 1800 mg of trileptal and some cymbalta Xanax and blood pressure meds in addintion to adderall. I was experiencing a light rash and mild back pain for a couple months. This weekend rash got worse, I developed a fever up to 103 was very weak and tired, had body aches, throbbing head, nausea, bad sore throat, chills/sweat and confusion(as in difficulty stating ph# and address ect.). Went to er because I thought it was flu or serotonin syndrome and did not want to take a chance.

They ran a bunch of tests and all came back fine except high white blood cell count. I told him I thought maybe saratonin syndrome cause I read about it online and got a look followed by a mini lecture about internet making us laymen people "doctors" without school and that is not good. He disagree with SS, So the Er dr wanted to to a spinal tap to check meningitis and keep me overnight for observation. I declined and when home.

I followed up with my GP in morning and she did more test and all were negative. saw an infection in my throat and ear. I went home with antibiotic and pain med and layer in bed thinking of this pattern. My symptoms would cycle and I remembered something about sodium levels and trileptal. I thought back to my last few days of taking my trilep doses and each time my symptoms got worse. I jumped online and had almost all the symptoms of to much trilep and low sodium.

I called my psych and he agreed to cut my dose from 1800 to 1200mg. I still have symptoms but am better. I really think my weakness and lack of energy and focus was caused by a slow depleation of sodium from my blood which I mistook for the adderall not working sufficiently.

Not really sure what the point is other that be careful if you take trileptal or oxcarbazepin. The symptoms creep up on you so slowly. I really got a kick ou of the pompous ER dr to, who reviewed my meds and said several times "your on alot of meds" almost questionng my need for them he seemed afraid to even deal with my meds or investigate them in any way. Maybe that is normal for er dr. But if it wasn't for the Internet I'd still be suffering or even worse cause I never would have figure out the trileptal. I love the Internet and sites like this and Wikipedia and the FDA.

Link to comment
Share on other sites

Your pdoc should run routine blood tests that includes one for sodium levels. That's a relatively common side effect of Trileptal.

Yes he has only done this once. Ive been on trilep since beginning April, how many times do you think he should have run my blood?

Link to comment
Share on other sites

I'm not on Trileptal. Started it but got sick. My pdoc mentioned routine tests for salt then and a couple times while I was on Tegretol (which doesn't cause the problem but reminds her of it). I now take Lithium and an AAP which are routinely monitored. For these, she usually starts with a baseline when I start the med, runs something a month or two in and then later rotates testing into a routine six month check. That's her method. There are different ways. Given what happened, I'd say your guy should be running tests now, but I'm ot a doc nor an expert and don't know if symptoms are enough of a guage.

Link to comment
Share on other sites

Thanks crazycat. Just please be careful because you might not realize how quickly the symptoms come on. I mean, it may take a while for your sodium to deplete but once you feel symptoms it progresses very very quickly. I urge you to mention blood work to you dr just to be on the safe side. I'm sure she know what she is doing and maybe your on a real low dose and a test might not be needed. It's a great drug if it wasn't for this issue.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...